MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROV 4.2FR S/L; CHRONIC CATHETER

BARD ACCESS SYSTEMS BROV 4.2FR S/L; CHRONIC CATHETER
Model Number 0600060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Death (1802)
Date of Event 03/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 05/2024).
 
Event or Problem Description
It was reported that approximately five hours after port installation and antibiotic treatment in a (b)(6) infant with a history of bronchiolitis and endocarditis, the patient was transferred to the intensive care unit for compression hemopericardium, and tamponade.It was further reported that the patient allegedly expired the next day from unfavorable development.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary: a sample evaluation could not be performed, as the device was not returned.The investigation is inconclusive for the reported events.A definitive root cause could not be determined based on the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: d4 (expiry date: 05/2024), g4.H11: g1.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately five hours after port installation and antibiotic treatment in a five week infant with a history of bronchiolitis and endocarditis, the patient was transferred to the intensive care unit for compression hemopericardium, and tamponade.It was further reported that the patient allegedly expired the next day from unfavorable development.

Brand Name
BROV 4.2FR S/L
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10012417
Report Number3006260740-2020-01571
Device Sequence Number14062664
Product Code LJS
UDI-Device Identifier00801741051692
UDI-Public(01)00801741051692
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600060
Device Catalogue Number0600060
Device Lot NumberHUDS0880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;